Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS Key West, FL

October 2, 2012

NWS Key West, FL issued this small craft advisory at Oct 2, 2012, 4:24 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2012, 4:24 AM EDT (08:24 UTC)
Expired
Oct 2, 2012, 9:29 AM EDT
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WHUS72 KKEY 020824
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EDT TUE OCT 2 2012

GMZ042>044-052>054-072>074-021500-
/O.NEW.KKEY.SC.Y.0031.121002T0824Z-121002T1500Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
424 AM EDT TUE OCT 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS FROM OCEAN REEF TO
HALFMOON SHOAL LIGHT OUT TO 60 NM. 

* WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL
  CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. WINDS ARE FORECAST
  TO DECREASE TO 15 TO 20 KNOTS BY MIDDAY. SEAS BEYOND THE REEF WILL
  RANGE FROM 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
522 
WHUS72 KKEY 020917
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
517 AM EDT TUE OCT 2 2012

GMZ031>034-055-075-021500-
/O.EXA.KKEY.SC.Y.0031.000000T0000Z-121002T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
517 AM EDT TUE OCT 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...THE GULF WATERS...AND THE LOWER FLORIDA
STRAITS WEST OF HALFMOON SHOAL LIGHT OUT TO 60 NM.

* WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL
  CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. WINDS ARE FORECAST
  TO DECREASE TO 15 TO 20 KNOTS BY MIDDAY. SEAS BEYOND THE REEF IN
  THE FLORIDA STRAITS WILL RANGE FROM 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ042>044-052>054-072>074-021500-
/O.CON.KKEY.SC.Y.0031.000000T0000Z-121002T1500Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
517 AM EDT TUE OCT 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE FLORIDA STRAITS AND
HAWK CHANNEL FROM OCEAN REEF TO HALFMOON SHOAL OUT TO 60 NM.

* WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL 
  CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. WINDS ARE 
  FORECAST TO DECREASE TO 15 TO 20 KNOTS BY MIDDAY. SEAS BEYOND 
  THE REEF WILL RANGE FROM 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
095 
WHUS72 KKEY 021329
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
929 AM EDT TUE OCT 2 2012

GMZ031>034-042>044-052>055-072>075-021430-
/O.CAN.KKEY.SC.Y.0031.000000T0000Z-121002T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
929 AM EDT TUE OCT 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE RELAXED QUICKLY THIS MORNING AND ARE NOW AROUND 15 KNOTS.
SEAS OF 4 TO 6 FEET ON OUR ATLANTIC WATERS WILL SLOWLY DECREASE
THROUGH THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 10:31 PM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, Oct 1, 10:31 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EDT MON OCT 1 2012

.DISCUSSION...
THE RADIOSONDE BALLOON THIS EVENING REVEALED A VERY MOIST AND
MODERATELY UNSTABLE ATMOSPHERE OVER KEY WEST AND ADJACENT WATERS THIS
EVENING. A DEEP SOUTH TO SOUTHWEST CURRENT HAS DEVELOPED AS
EXPECTED...SOUTHEAST OF A DEEP MIDLATITUDE CYCLONE WHICH CURRENTLY IS
LUMBERING NORTHWARD OVER THE TENNESSEE RIVER VALLEY. LATEST DOPPLER
RADAR SCANS SHOW NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE FLORIDA KEYS AND ADJACENT COASTAL WATERS...AND THE HIGH SHOWER
AND STORM COVERAGE IS EXPECTED TO PERSIST OVERNIGHT. THEREFORE... FEW
ADJUSTMENTS WILL BE NEEDED TO THE PRIMARY AFTERNOON FORECAST
PACKAGE.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION ALL ZONES FOR FRESH SOUTH TO
SOUTHWEST BREEZES OVERNIGHT. WINDS AND SEAS WILL BE HIGHER IN AND
NEAR NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WHICH WILL BE
MOVING TOWARD THE NORTH OR NORTH-NORTHEAST AT 15-20 KNOTS.
&&

.AVIATION...
OVERNIGHT...SCATTERED TO NUMEROUS SHOWERS WILL REDEVELOP ACROSS THE
REGION AND IMPACT BOTH KEY WEST AND MARATHON ISLAND TERMINALS WITH
SHORT MVFR/IFR VIS AND/OR CIGS. GIVEN ONLY ISOLATED COVERAGE
ATTM...HAVE NOT INCLUDED LOWER CONDITIONS IN THE TAFS BUT ADDITIONAL
AMENDMENTS ARE LIKELY. WINDS WILL AVERAGE FROM 220 DEGREES AOA 12
TO 14 KNOTS WITH GUSTS NEAR 20 KNOTS...EXCEPT AROUND 25 KNOTS WITHIN
ANY SHOWERS THAT IMPACT THE TERMINALS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 1, 4:25 AM EDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
425 AM EDT MON OCT 1 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-021000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 AM EDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND
SURROUNDING COASTAL WATERS TODAY...WITH SCATTERED THUNDERSTORMS
EXPECTED ACROSS THE AREA TONIGHT. THE MAIN THUNDERSTORM HAZARDS WILL
BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30
KNOTS. OUTFLOW BOUNDARIES MOVING NORTHWARD FROM CUBA ACROSS THE
FLORIDA STRAITS MAY PRODUCE SHORT PERIODS OF STRONG AND GUSTY SOUTH
WINDS ACROSS LARGE AREAS OF THE KEYS COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS THROUGH THE PERIOD...WITH THE BEST
CHANCES FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING TUESDAY
AND TUESDAY NIGHT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 5:56 AM EDTSpecial Marine WarningKEY29 min
Oct 2, 5:05 PM EDTSpecial Marine WarningKEY55 min
Oct 2, 6:49 PM EDTSpecial Marine WarningKEY25 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.